Alert archive / Wyoming / Fire Weather Watches in 2021
Fire Weather Watch 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this fire weather watch at Jun 19, 2021, 12:54 PM MDT. It took effect at Jun 20, 2021, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 19, 2021, 12:54 PM MDT (18:54 UTC)
- In effect from
- Jun 20, 2021, 10:00 AM MDT
- Expired
- Jun 19, 2021, 7:49 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Jun 19, 11:52 AM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 19, 11:52 AM MDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1152 AM MDT Sat Jun 19 2021 .UPDATE... Issued at 1120 AM MDT Sat Jun 19 2021 Latest mesosector visible loop was still showing quite a bit of mid and high clouds moving through southeast Wyoming. This appears to be stifling the convection potential across the area at the moment ahead of a shortwave stretching from just east of Rawlins to Casper. If this cloud cover can start scouring out in the next hour or two, this may help initiate a few thunderstorms along the Laramie Range. However, we the bulk of these storms will strengthen as they move into the Nebraska panhandle where surface based capes are above 3000j/kg. The strong updrafts will most likely overcome the weak low level shear and tap the mid and upper level shear which will favor some rotating updrafts with large hail up to ping pong ball size and deep convective downdrafts. Storm movement will be a little faster than yesterday with the general movement of west to east at 15 to 25kts with the right movers slightly faster. Still planning on hanging on to the Red Flag Warning for our northern counties even with the batch of clouds moving through that region. There does appear to be some drying/subsidence behind this deck of clouds, which may allow RH's to drop later in the afternoon before the front passes through. && .SHORT TERM...(Today through Monday night) Issued at 210 AM MDT Sat Jun 19 2021 Forecast challenges deal with fire weather across our northern fire weather zones and severe thunderstorms across our southeastern forecast zones today. Currently...Low pressure center over northern Carbon County this morning with a stationary front from Colorado Springs to Laramie to the low and then west to northern Utah. Another dry cold front pushing in from the north and northeast. Current dewpoints behind this front are in the 30s. South of this front...across much of the Nebraska Panhandle and southern/southeastern Wyoming...dewpoints are quite rich with mid and upper 50s being reported. For fire weather today...GFS shows a band of 25-30kt winds across Converse County and the north Laramie Range from 700mb down to 800mbs. Think the current Red Flag Warnings for FWZ 301 and 302 are still looking in good shape. No changes in the warnings are expected. Further south...for those FWZs that are ready...humidity looks to be too high. For severe thunderstorms today...looking at upper 50s/low 60 dewpoints in the Panhandle for much of the day ahead of that approaching dry cold front. GFS soundings for the southern Panhandle this afternoon showing CAPE values of 2000 to 2500 J/KG. Surface to 6km shear not all that impressive around 30kts. PWATs quite high around 1.3 inches. From latest HRRR...storms look to form as early as 18Z today...then drift eastward around 10kts into this richer air. Large hail and heavy rainfall likely the main threats today with those high PWATS...so later shifts will need to keep flash flooding in mind. HRRR suggesting a squall line developing across the southern Panhandle after 21Z with convection coming to an end after 01Z. Clipper system set to move into area Sunday afternoon in northwest flow. Forecast guidance in great agreement with fairly widespread precip developing late afternoon and evening Sunday into Monday morning. Continued to go higher than guidance on PoPs for this timeframe. .LONG TERM...(Tuesday through Friday) Issued at 210 AM MDT Sat Jun 19 2021 Starting Tuesday afternoon, a dominate ridge pattern will extend across the High Plains bringing dry conditions, low humidity values, mostly clear skies and warm temperatures. Afternoon high temperatures begin to climb across the region with southeastern Wyoming trending mid 80s to lower 90s and the western Nebraska Panhandle reaching the upper 80s to lower 90s. By Wednesday, all cities across the region excluding the mountains are estimated to be above 87 degrees. With the combination of these dry conditions, gusty winds are possible across southeastern Wyoming Tuesday afternoon and Wednesday afternoon. Any outdoor burning is discourage on these near critical fire weather days. Additionally, with a dominate southwest to west wind on Wednesday may cause smoke concerns for sensitive groups due to ongoing wildfires west of our area. This ridge pattern continues until Thursday evening. The next chance of precipitation would fall on Thursday evening and Friday afternoon as short waves of moisture will mostly effect areas east of I-25. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 526 AM MDT Sat Jun 19 2021 KSNY will continue in IFR conditions due to fog until 14Z. The remaining TAF sites across the Nebraska Panhandle and southeastern Wyoming will continue in VFR conditions for the rest of the TAF period. Thunderstorms are expected today starting at 18Z scattered across Wyoming and Nebraska border. These storms will last until 03Z pushing eastward into central Nebraska. Clouds trending BKN to SCT will remain after the thunderstorms clear. && .FIRE WEATHER... Issued at 210 AM MDT Sat Jun 19 2021 Red Flag Warnings in effect for FWZs 301 and 302 today for gusty west winds and low humidity. Further south...humidity looks to be too high for fire headlines. Do see some temporary relief Sunday into Monday as a low pressure system moves through the area with cooler temperatures and widespread wetting rains. Warmer temperatures return Tuesday as high pressure builds back over the area. Would expect afternoon humidity to go critical once again Tuesday through the rest of the week as this high once again becomes established over the area. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-302. NE...None. && UPDATE...REC SHORT TERM...GCC LONG TERM...AW AVIATION...AW FIRE WEATHER...GCC
Hazardous weather outlook, Jun 19, 4:47 AM MDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 447 AM MDT Sat Jun 19 2021 NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-201100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 447 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected to develop this afternoon and persist through early evening. Some of these storms are expected to become severe with golf ball sized hail...damaging downburst winds to 70 mph...heavy rainfall leading to localized flash flooding and a possible tornado or two can not be ruled out. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Chances for showers and thunderstorms Sunday and Monday. Warmer and drier conditions Tuesday through Thursday. .Spotter information statement... Spotter activation will be needed along and east of the Interstate 25 corridor after 1 PM today. Spotter activation will be needed in the Nebraska Panhandle after 2 PM through 6 PM this evening. WYZ104-105-109>115-201100- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 447 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Elevated to near critical fire weather conditions with gusty winds and low humidity, susceptible to rapid fire weather growth, Tuesday through the rest of the week. .Spotter information statement... Spotter activation will not be needed. WYZ101-103-201100- Converse County Lower Elevations-North Laramie Range- 447 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty west to northwest winds and very low humidity expected this afternoon for Converse County and the north Laramie Range. red Flag Warnings are in effect for the area from noon today through 8 PM this evening. Any fires that start today will rapidly spread under these critical conditions. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Elevated to near critical fire weather conditions with gusty winds and low humidity, susceptible to rapid fire weather growth, Tuesday through the rest of the week. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 19, 8:15 AM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
815 AM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 2 NNW CHEYENNE 41.17N 104.81W
06/18/2021 M1.50 INCH LARAMIE WY NWS EMPLOYEE
&&
TTRUDELThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:18 PM MDT | Red Flag Warning | CYS | 25 hr | |
| Jun 18, 7:21 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jun 18, 7:35 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 40 min |
| Jun 18, 7:54 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 51 min |
| Jun 18, 8:13 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jun 18, 8:29 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Jun 18, 8:30 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Jun 19, 1:18 PM MDT | Special Weather Statement | CYS | Laramie | 42 min |
| Jun 19, 1:51 PM MDT | Special Weather Statement | CYS | Laramie | 24 min |
| Jun 19, 1:41 PM MDT | Special Weather Statement | CYS | Banner | 49 min |
| Jun 19, 2:04 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 41 min |
| Jun 19, 2:23 PM MDT | Special Weather Statement | CYS | Kimball | 52 min |
| Jun 19, 2:38 PM MDT | Special Weather Statement | CYS | Box Butte | 52 min |
| Jun 19, 2:42 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 36 min |
| Jun 19, 2:46 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 17 min |
| Jun 19, 2:53 PM MDT | Special Weather Statement | CYS | Morrill | 37 min |
| Jun 19, 3:20 PM MDT | Special Weather Statement | CYS | Cheyenne | 55 min |
| Jun 19, 3:31 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 59 min |
Nearby
Fire Weather Watches in Wyoming, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.